Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have type 2 diabetes and high blood pressure. Suggest some effective medication and treatment

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
Hi There-I seem to have several problems.I have type 2 diabetes and high blood pressure. Approx 2months ago I had a severe anaphilactic shock (reason unknown) My specialist has been swapping around ny meds to see if that prevents further shocks. My blood oressure is remaining high (180/110)The prob that is affecting me the mist us my legs are extremely painful and often feel extremely heavy. I keep getting pains in my lower back that make me litterally shudder.I have a horseshoe kidney.I an exhausted all the time.I do have arthritis and am obese-Is there any hope for me to feel good again. I am 47yo female.First baby at 42.No more
Posted Fri, 23 Nov 2012 in Diabetes
Answered by Dr. Madhuri Patil 2 hours later

I can understand your doctor's anxiety over any possibility of repeatation of shock like episode.
But at the same time your blood pressure has to be under control. Please make sure you do not take any anti-hypertensive drug from the two categories: 1. ACE-Inhibitor and 2. ARB as these medications are known to cause anaphylaxis. But certainly your previous medication list can help your health care provider to stop at certain anti-BP medication and give you that at appropriate doses to avoid multiple changes in medications.
Coming to your exaustion, treatment with steroids during anaphylaxis shock (and may be as a treatment of your arthritic symptoms) and keeping you on steroids for further few more days (which is necessary) and then discontinuation of them causes feeling of tiredness, kind of withdrawal syptoms. You can get your 8 am Cortisol level tested for this and you will get the answer if that is the reason. In that case, your doctor will again put you on small dose steroid replacement and later will reduce the doses very gradually to aoid these withdrawal kind of symptoms.
One more possibility is low hemoglobin which makes one feel very exausted. hence please check for that too. If it is less, your doctor will take care of it.
Another very likely possibilty is during your shock your kidney function has gone bad and also history of horseshoe kidney (total less mass of kidney) is the reason that your creatinine level has not fully recovered and you have high creatinine which is making you feel very tired. In this case, please check for serum creatinine, serum sodium, serum potassium and show to a good Nephrologist. He/she will guide you further.
In short, careful evaluation and steps taken to treat the reasons will certainly make you feel better and you will NOT remain so low anymore. Please let me know for any further clarification. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor